Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 179, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2008, 1:24 PM CDT for Perry County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 1:24 PM CDT (18:24 UTC)
- Expired
- Jun 25, 2008, 1:48 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Perry County, MS
The radar
The Mobile radar (KMOB), 94 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3341 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 251824
SVRMOB
MSC111-251915-
/O.NEW.KMOB.SV.W.0179.080625T1824Z-080625T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
124 PM CDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF NEW AUGUSTA...
* UNTIL 215 PM CDT
* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR JANICE...OR ABOUT
11 MILES NORTH OF WIGGINS...MOVING NORTHWEST AT 16 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF NEW AUGUSTA BY 200 PM CDT...
BELLEVILLE AND MAHNED BY 210 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3128 8914 3133 8896 3097 8894 3094 8913
3095 8914 3100 8914 3101 8915
TIME...MOT...LOC 1824Z 154DEG 14KT 3101 8908
$$1 follow-up statement
000
WWUS54 KMOB 251848
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CDT WED JUN 25 2008
MSC111-251857-
/O.CAN.KMOB.SV.W.0179.000000T0000Z-080625T1915Z/
PERRY MS-
147 PM CDT WED JUN 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY COUNTY IS
CANCELLED...
THE THUNDERSTORM OVER PERRY COUNTY HAS WEAKENED AS IT MOVED NORTH.
LIGHT TO MODERATE RAIN AND ISOLATED THUNDER WILL CONTINUE TO DRIFT
NORTH ACROSS THE COUNTY.
LAT...LON 3128 8914 3133 8896 3097 8894 3094 8913
3095 8914 3100 8914 3101 8915
TIME...MOT...LOC 1847Z 154DEG 14KT 3109 8913
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:15 AM CDT, 9 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 4:15 AM CDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 415 AM CDT WED JUN 25 2008 .SHORT TERM TODAY AND TONIGHT...DEEP LAYER RIDGING OVER THE AREA WEAKENS SLIGHTLY THROUGH TONIGHT AS A SHORTWAVE OVER THE EASTERN AND SOUTHERN PLAINS MOVES SLOWLY EASTWARD. WENT GENERALLY WITH MAV TEMPS TODAY EXCEPT FOR SLIGHTLY WARMER OVER EASTERN SECTIONS WHICH WILL BE UNDER THE INFLUENCE OF THE STRONGER PORTION OF THE DEEP LAYER RIDGING. THE WATER VAPOR LOOP SHOWS A SERIES OF SHORTWAVES ADVANCING EASTWARD ACROSS THE NORTHWESTERN GULF STATES. MODEL SOUNDINGS DEPICT A MORE FAVORABLE CONVECTIVE ENVIRONMENT WITH A BETTER SUPPLY OF 850-700 MB MOISTURE AND GOES SOUNDER IMAGERY SHOWS AROUND 1.8 INCHES OF PRECIPITABLE WATER OVER THE WESTERN PORTION OF THE FORECAST AREA AND AS LOW AS 1.3 INCHES OVER THE EASTERN PORTION. MUCH LIKE YESTERDAY...CONVECTION WILL BE FAVORED SLIGHTLY INLAND WHERE THE SEA BREEZE WILL HAVE ADVANCED. TEMPERATURES WARM TO THE CONVECTIVE TEMPERATURE WITH MORE COVERAGE OVER THE WESTERN PORTIONS WHERE BETTER 850-700 MB MOISTURE WILL BE PRESENT. THE WET MICROBURST RISK FOR TODAY IS LOW END MODERATE. /29 .LONG TERM THURSDAY THROUGH TUESDAY...MID TO UPPER LEVEL SHEAR AXIS/WEAK TROF FROM THE TENNESSEE RIVER VALLEY BACK INTO EAST/COASTAL TEXAS...EASES EASTWARD AND IS FORECAST TO BE IN PLACE OVER THE SOUTHERN STATES DURING MOST OF THE MEDIUM RANGE. THE WEAK MID LEVEL SYNOPTIC TROF COUPLED WITH ABUNDANT DEEP LAYER MOISTURE (PRECIPITABLE WATERS=> 1.8 TO 2 INCHES)...WEAK MESOSCALE BOUNDARIES IN THE LOW LEVEL SOUTHERLY FLOW AND DAYTIME DESTABILIZATION...RESULTS IN AN ENVIRONMENT SUPPORTIVE OF THUNDERSTORMS. SEE NO REASON TO DEVIATE FROM THE EXTENDED RANGE MOS FOR THE OFFICIAL PRECIPITATION PROBABILITIES...WHICH TURN OUT TO BE SLIGHTLY ABOVE CLIMO. RAINFALL EFFICIENCY WILL BE EXCELLENT FOR LOCALLY HEAVY RAINS IN THUNDERSTORMS. DAYTIME TEMPERATURES INTO THE WEEKEND (MID/UPPER 80S MOST LOCALES) LOOK TO BE KEPT IN CHECK DUE TO LOWER HEIGHTS ALOFT...DEEPER MOISTURE...CLOUDS AND THUNDERSTORMS. NIGHTTIME LOWS ON THE MUGGY SIDE. /10 && .MARINE...BENIGN CONDITIONS CONTINUE FOR THE MARINE AREA AS A SURFACE RIDGE REMAINS OVER THE NORTHERN GULF...SHIFTING SLIGHTLY MORE OFFSHORE THIS WEEKEND. LIGHT ONSHORE WINDS CONTINUE WITH A TREND OF SLIGHTLY INCREASING SEAS LATER IN THE WEEK. /29 && .FIRE WEATHER...HUMIDITY LEVELS ON AN UPWARD TREND OVER THE NEXT COUPLE DAYS...AND BEYOND. THUS...NO HEADLINES. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 92 72 89 71 / 30 20 40 30 PENSACOLA 92 75 88 73 / 20 20 30 30 DESTIN 89 76 87 75 / 20 20 30 20 EVERGREEN 93 69 88 69 / 30 20 50 30 WAYNESBORO 93 68 87 69 / 30 30 60 30 CAMDEN 94 68 89 69 / 20 20 50 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 25, 5:25 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT WED JUN 25 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-251200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 525 AM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...BUT SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH TUESDAY...BUT SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.